Alert archive / South Carolina / Tornado Warnings in 2010
Tornado Warning 15, NWS Columbia, SC
NWS Columbia, SC issued this tornado warning at Aug 6, 2010, 7:13 PM EDT for Orangeburg County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2010, 7:13 PM EDT (23:13 UTC)
- Expired
- Aug 6, 2010, 7:39 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Orangeburg County, SC
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:19 PM EDT | TORNADO | 5 Ne Branchville, SC | STORM SURVEY BY SPOTTERS FROM BRANCHVILLE FIRE DEPT FOUND A WEAK EF0 TORNADO TOOK TOPS OUT OF A FEW TREES AT THE INTERSECTIONS PROSPECT AND SCHOOL HOUSE ROADS AND BANBURRY AND SCHOOL HOUSE ROADS. TREES WERE ALSO UPROOTED ALONG SCHOOL HOUSE ROAD BETWEEN PROSPEC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:25 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2833 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
410
WFUS52 KCAE 062313
TORCAE
SCC075-070000-
/O.NEW.KCAE.TO.W.0015.100806T2313Z-100807T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
713 PM EDT FRI AUG 6 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 800 PM EDT
* AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BOWMAN...OR
ABOUT 13 MILES SOUTHEAST OF BROOKDALE...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
HILL AND BOWMAN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
&&
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3330 8024 3326 8030 3327 8035 3326 8036
3326 8038 3329 8048 3333 8050 3324 8066
3320 8078 3323 8085 3327 8089 3345 8064
3339 8022
TIME...MOT...LOC 2313Z 307DEG 16KT 3336 8068
$$
HC1 follow-up statement
038
WWUS52 KCAE 062339
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
739 PM EDT FRI AUG 6 2010
SCC075-062348-
/O.CAN.KCAE.TO.W.0015.000000T0000Z-100807T0000Z/
ORANGEBURG SC-
739 PM EDT FRI AUG 6 2010
...THE TORNADO WARNING FOR ORANGEBURG COUNTY IS CANCELLED...
THE LEADING EDGE OF THE STORMS MOVING THROUGH ORANGEBURG COUNTY HAS
PUSHED OUT OF THE COUNTY AND THEREFORE THE TORNADO WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
LAT...LON 3330 8024 3326 8030 3327 8035 3326 8036
3326 8038 3329 8048 3333 8050 3324 8066
3320 8078 3323 8085 3327 8089 3345 8064
3339 8022
TIME...MOT...LOC 2338Z 307DEG 16KT 3329 8057
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this tornado warning went out at Aug 6, 1:15 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, Aug 6, 1:15 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
115 PM EDT FRI AUG 6 2010
.SYNOPSIS...
AN APPROACHING COLD FRONT WILL MOVE INTO THE AREA TONIGHT AND STALL
THROUGH SUNDAY. HIGH PRESSURE AND HOT TEMPERATURES WILL RETURN
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY UNSTABLE OVER THE AREA THIS AFTERNOON AND SPC IS LEANING
TOWARD A WATCH. EXPECT VERY HEAVY LOCAL RAINS WITH PW VALUES AROUND
2.2 OFF SPC MESOANALYSIS PAGE. BUFKIT ALSO FAVORS STRONG WET
MICROBURSTS WITH COLLAPSING STORMS SO EXPECT WIND DAMAGE AS WELL.
AFTERNOON TEMPS IN THE MID 90S WITH HEAT INDICIES IN THE 102 TO
108 RANGE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE UNTIL AROUND 10PM.
TEMPS LOWERING INTO THE LOWER 80S IN PRECIP WITH VERY HUMID
CONDITIONS OVERNIGHT. UPPER LEVEL TROUGH LINGERS OVER THE EASTERN
THIRD OF THE NATION. SO...CHANCE OF SHOWERS/TSTMS CONTINUE IN A
MOIST AND UNSTABLE AIR MASS. CLOUDS AND PRECIP SHOULD KEEP DAYTIME
HIGHS IN THE LOW/MID 90S WITH LOWS IN THE MID 70S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
NOT MUCH CHANGE TO EXTENDED MODELS. THE EAST COAST TROUGH WEAKENS
AND UPPER RIDGE TO THE WEST BEGINS TO BUILD TOWARD THE REGION
MONDAY THROUGH WEDNESDAY. HIGHS IN THE UPPER 90S MONDAY THROUGH
WEDNESDAY. UPPER RIDGE WEAKENS A BIT THURSDAY AS SHORT WAVE IN THE
NORTHERN STREAM BEGINS TO MOVE EAST. BUT STILL HOT THURSDAY WITH
HIGHS IN THE UPPER 90S. DRIER IN THE EXTENDED PERIOD WITH FRONT
THAT MOVED SOUTH BUT WILL INCLUDE AT LEAST A SLIGHT CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS IN MAINLY THE SOUTHERN
LOCATIONS CLOSER TO WHERE OLD FRONT WOULD HAVE DIED OUT. DRIER
NORTHERN PART OF CWA MONDAY AND TUESDAY AS HEAT BUILDS ONCE AGAIN.
WITH MORE MOISTURE OVER REGION WEDNESDAY AND THURSDAY WILL GO
SLIGHT CHANCE AFTERNOON AND EVENING ACTIVITY EVERYWHERE. STILL
WARM AT NIGHTS WITH LOWS MAINLY IN THE LOWER TO MIDDLE 70S.
&&
.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
CONVECTIVE DEBRIS CLOUDS LINGERING OVER MUCH OF THE FORECAST AREA
THIS MORNING. COLD FRONT NEAR THE OH VALLEY WILL SLOWLY MOVE TOWARDS
OUR AREA LATER TODAY. SCTD STRONG STORMS POSSIBLE DURING THE
AFTERNOON HOURS SO HAVE MENTIONED CB AT ALL TAF SITES FROM AROUND
18Z THIS AFTERNOON TO 03Z SATURDAY. MORE DEBRIS CLOUDS POSSIBLE
DURING THE OVERNIGHT HOURS WITH PATCHY MVFR FOG AT AGS AND OGB
DURING THE PREDAWN HOURS SATURDAY MORNING.
EXTENDED AVIATION OUTLOOK...SCATTERED THUNDERSTORMS EXPECTED
SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ030-035>037-
041.
GA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR GAZ065-077.
&&
SYNOPSIS...02
NEAR TERM...02
SHORT TERM...02
LONG TERM...02
AVIATION...23Hazardous weather outlook, Aug 6, 5:21 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 521 PM EDT FRI AUG 6 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-072130- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 521 PM EDT FRI AUG 6 2010 ...SEVERE THUNDERSTORM WATCH 579 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Aug 6, 3:28 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
328 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG PINEWOOD 33.74N 80.46W
08/06/2010 SUMTER SC DEPT OF HIGHWAYS
HWY DEPT REPORTS TREES DOWN BLOCKING SOUTH HAMPTON ROAD
IN PINEWOOD
&&
SMITHLocal storm report, Aug 6, 4:13 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
413 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG MANNING 33.69N 80.22W
08/06/2010 CLARENDON SC LAW ENFORCEMENT
SHERIFF REPORTED TREES AND POWER LINES DOWN ALONG WITH
SIGNS ON HIGHWAY 261.
0350 PM TSTM WND DMG TURBEVILLE 33.89N 80.02W
08/06/2010 CLARENDON SC LAW ENFORCEMENT
SHERIFF REPORTED TREES DOWN IN TOWN.
&&
AWPLocal storm report, Aug 6, 6:00 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
600 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 5 NNE PEAK 34.31N 81.29W
08/06/2010 FAIRFIELD SC UTILITY COMPANY
FAIRFIELD ELECTRIC REPORTED POWER OUTAGES ON HWY 213 FROM
TREES ON POWERLINES.
&&
AWPLocal storm report, Aug 6, 6:15 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
615 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM TSTM WND DMG 10 NW SUMTER 34.05N 80.52W
08/06/2010 SUMTER SC UTILITY COMPANY
BLACK RIVER ELECTRIC REPORTED SEVERAL TREES AND
POWERLINES DOWN FROM REMBERT TO DALZELL.
&&
AWPLocal storm report, Aug 6, 6:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
651 PM EDT FRI AUG 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 5 NNW ELLOREE 33.60N 80.59W
08/06/2010 CALHOUN SC LAW ENFORCEMENT
CALHOUN COUNTY SHERIFF REPORTED TREES DOWN NEAR LONESTAR
AND CRESTON AT HIGHWAY 33 AND HIGHWAY 6.
&&
AWPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:17 AM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster, Lee, Sumter | 118 min |
| Aug 6, 2:25 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lee, Richland, Sumter | 50 min |
| Aug 6, 3:36 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Lee, Sumter | 39 min |
| Aug 6, 3:45 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Richland | 3 hr |
| Aug 6, 4:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 63 min |
| Aug 6, 5:33 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 42 min |
| Aug 6, 6:00 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 45 min |
| Aug 6, 6:47 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Orangeburg | 58 min |
Nearby
Tornado Warnings in South Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.